I have a beagle who is 1 1/2 years old. He has been fighting bouts of diahrea w/bloody stools and anal secretion overload since he was 6 months old. The bouts occur once every 2-3 months. Some of the medicines he has taken are Metronidazole, Sulfasalazine, Sucralfate , Carprofen (this is in his medicine cabinet). I'm told after a fecal profile that he has a lot of closteridium and this could cause his problem. He will be on a powder dose of Tylacin(sp?) to be taken twice a day for a month, then once a day for a month, and then every other day for a month. They don't know what causes this overload or how to prevent it. Would you give me any info Fletcher, our beagle has had diahrea with blood and mucuos in it. His anal glands are leaking, he was yelping when the diahrea was real bad (before the metronidazole). He's on the Hills i/d, but is a not excited about eating. I've started feeding the i/d twice a day in smaller servings. Your input would be greatly appreciated!
Hemorrhagic gastroenteritis is a syndrome of unknown etiology. Cultures of the stool have yielded large numbers of C. perfringens, leading to speculation this organism or its toxins are the cause. Chronic Clostridiun perfringens infection may require long term treatment with antibiotics to prevent recurrences. vetcare